MAUDE Adverse Event Report: MICROVENTION, INC WEB SL 17 SINGLE LAYER; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION, INC WEB SL 17 SINGLE LAYER; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W5-5-2-MVI-3
Medical Device Problem Codes Separation Failure (2547); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the physician was implanting a 4.5 x2 web, lot 0000286775, in a ruptured basilar tip.The wdc detacher was green on the back table during prep but after deployment the web would not detach.Detachment was attempted with multiple detachment controllers with no success, and web was removed.Physician then went up to a 5x2 web and the detacher was green on the back table.After deployment the web would not detach but physician was able to break off the pusher wire at the detachment point.The web looked good, and the patient is stable.
 
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combinations did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.
 
Event or Problem Description
No additional information was received, see h6 & h10.
 
Additional Manufacturer Narrative
Items returned for evaluation: -delivery system (pusher) -4x wdc-2 items not returned for evaluation: -web implant -introducer -dispenser hoop -microcatheter the visual analysis of the returned items found the implant to be separated from delivery system and not returned.Tested the returned device with an in-house controller and gave red lights.The delivery system resistance was measured to be ol ¿ (spec= 66-78¿), which is out of specification.The heater coil section was dissected to investigate any obstruction that could possibly prevent the implant from detaching, and the heater coil was found to be stretched which is an indication that the tether could have been caught in between the coil windings and caused the heater coil to stretch.The heater coil did show signs of controller activation with an indication of a melted pet.The heater coil winding damage likely also contributed to the failed continuity and resistance testing.The returned controllers were evaluated and found to be functioning as normal.Controller investigation the wdc-2 board voltage and firing duration was measured using an oscilloscope.When the wdc-2 was inserted into the test fixture, a green light appeared with normal audio output.Voltage: 11.4v (specification: 11.2 - 11.8v per cf11434) duration: 743.2ms (specification: 660 - 820ms per cf11434) the wdc-2 board voltage and duration was found to be within specification.Controller investigation (controller 2 voltage and duration measurement): the wdc-2 board voltage and firing duration was measured using an oscilloscope.When the wdc-2 was inserted into the test fixture, a green light appeared with normal audio output.Voltage: 11.3v (specification: 11.2 - 11.8v per cf11434) duration: 763.5ms (specification: 660 - 820ms per cf11434) the wdc-2 board voltage and duration was found to be within specification.Controller investigation (controller 3 voltage and duration measurement): the wdc-2 board voltage and firing duration was measured using an oscilloscope.When the wdc-2 was inserted into the test fixture, a green light appeared with normal audio output.Voltage: 11.2v (specification: 11.2 - 11.8v per cf11434) duration: 750.4ms (specification: 660 - 820ms per cf11434) the wdc-2 board voltage and duration was found to be within specification.Controller investigation (controller 4 voltage and duration measurement): the wdc-2 board voltage and firing duration was measured using an oscilloscope.When the wdc-2 was inserted into the test fixture, a green light appeared with normal audio output.Voltage: 11.4v (specification: 11.2 - 11.8v per cf11434) duration: 753.9ms (specification: 660 - 820ms per cf11434) the wdc-2 board voltage and duration was found to be within specification.The investigation of the returned web system found the implant separated from the delivery system, and the heater coil windings stretched.The implant was not returned for evaluation.The heater coil pet was found melted, indicating that the device was activated using a detachment controller during the procedure; therefore, the damage to the heater coil windings likely occurred post-activation.The stretched heater coil windings are an indication that the tether could have been caught in between the coil windings and caused the heater coil to stretch when the delivery system was pulled/retracted during the procedure.The returned detachment controllers were found to function as intended and would not have caused or contributed to the reported event.

Brand Name
WEB SL 17 SINGLE LAYER
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION, INC
35 enterprise
aliso viejo CA 92656
Manufacturer (Section G)
MICROVENTION, INC
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key18611045
Report Number2032493-2024-00093
Device Sequence Number15370718
Product Code OPR
UDI-Device Identifier00842429110843
UDI-Public(01)00842429110843(11)221003(17)250930(10)0000264599
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberW5-5-2-MVI-3
Device Lot Number0000264599
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2024
Supplement Date Received by Manufacturer03/06/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date03/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WDC-2 LOT 0000316672.; WDC-2 LOT 0000374280.; WDC-2 LOT 201112115.; WDC-2 LOT 212021814V.
Patient SexUnknown